Effects of Sedatives
The class of sedative drugs includes sleep aids like Lunesta, Ambien and Sonata and barbiturates like Seconal and Amytal. They all cause drowsiness and sleepiness and are used to reduce anxiety. They also reduce heart rate and breathing, and can reduce them to the point that death occurs, if there is an overdose. When other depressant-type drugs like opiates or alcohol are added to the mix, a dangerous effect can occur with a smaller dose of sedatives.
One of the most marked effects of sedatives is their potential for abuse and addiction. A person can quickly develop a tolerance, meaning that more of the drug is needed to create the desired effects. This can occur if the drug is used as directed or if it is abused.
If a person takes a second or later dose too soon or if they take too much in their attempt to achieve the euphoric effect they seek, they can easily overdose, leading to coma or death.
A person abusing sedatives may look drowsy, may slur speech, stagger, have a weak pulse, dilated pupils, trembling hands and lack of coordination. They may be confused, disoriented and depressed. A person abusing sedatives may swing from emotional highs to lows.
Side effects of some of these sedatives include these unpleasant experiences:
- Depression, thoughts of self-injury or suicide
- Anxiety, aggression, restlessness
- Hallucinations, loss of personality
In some cases, a person’s physician may be concerned about his or her patient being on an addictive drug for a long period of time. They may cut the patient off, causing the patient to have to resort to fraud, doctor-shopping, black market purchases or the internet to get the pills they are addicted to.
Sedatives don’t always wear off when they are supposed to, especially when taken in quantity during abuse. So an addicted person runs a risk of not being attentive enough to care for children, to drive an automobile, to succeed at work or to receive an education; in other words they are at high risk of failure in life. Not to mention the fact that they will be unable to enjoy life in their drowsy, addicted state. Plus they constantly risk overdosing and death as they increase their dosage to maintain the desired state.
Withdrawal from Sedatives Can be Dangerous or Fatal
When a person tries to kick an addiction to this type of drug, they must consult a medical professional. Cold-turkey withdrawal from sedatives can result in convulsions, delirium and death. A person may require a stay in a medical detoxification program before he or she can go to a drug rehab for recovery. But if they stay on the drug, they risk the serious effects listed above. It’s a serious trap that requires competent professional help to escape.
Narconon Centers Offer Recovery for the Sedative Addict
Narconon drug and alcohol rehabilitation facilities located all around the world offer a drugless recovery from this type of addiction.
The Narconon program is a precise, step-by-step regimen that addresses all aspects of addiction to assist individuals to overcome its adverse effects for themselves and those around them.
This program not only addresses the debilitating effects of drug abuse on the mind and body, but also resolves why a person turned to drugs in the first place. As a result, a person can graduate from the program into a new life free from drug use.
Narconon can help you or someone you care about who has been addicted to sedatives.
More details about signs and symptoms of sedatives use.
Eposta haber bültenimizi almak için bedava kaydolun: